Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 7, 2021, 8:38 PM EDT for Dooly County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 8:38 PM EDT (00:38 UTC)
- Expired
- Oct 7, 2021, 9:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
880
WWUS82 KFFC 080038
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
838 PM EDT Thu Oct 7 2021
GAZ093-104-105-080115-
Macon GA-Dooly GA-Sumter GA-
838 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of southeastern Macon,
western Dooly and northeastern Sumter Counties through 915 PM EDT...
At 838 PM EDT, a strong thunderstorm was over Flint River Wma, or 12
miles west of Vienna, moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Vienna, Byromville, Lilly, Dooling, Drayton, Methvins, Flint River
Wma and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3213 8412 3233 8392 3211 8373 3201 8401
TIME...MOT...LOC 0038Z 233DEG 11KT 3211 8401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 7, 8:35 PM EDT, 3 minutes earlier.
Area forecast discussion, Oct 7, 8:35 PM EDT, 3 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 835 PM EDT Thu Oct 7 2021 .SHORT TERM /Tonight through Friday Night/... The closed off low that has been positioned over the Lower Mississippi River Valley the past few days continues to move northward into the Midwestern CONUS. At this time, southwesterly upper flow persists over Georgia, keeping a warm and moist airmass in place over the forecast area through this afternoon. As the closed low continues to move away from the area and turn eastward, dry upper level air will spread over the area. As upper level dry air builds into the area, precipitable water values will steadily decrease, falling from 1.5 - 1.75 inches this afternoon to 1.0 - 1.25 inches by Friday night. Nonetheless, easterly to southeasterly low level flow will continue to bring in ample low-level moisture, and as multiple disturbances traverse the upper level flow on the southeastern side of the cutoff low, they will still allow for the development of scattered to numerous showers and thunderstorms. Cloud ceilings have been slow to improve across much of north and central Georgia this morning, and diurnal destabilization is expected to be fairly limited across the majority of the forecast area, and the coverage of thunderstorms is therefore expected to remain isolated. The best warming has been observed in the far southern tier, which is contributing to SBCAPE values of 2000-2500 J/kg. The far southern portions of the forecast area will be the most likely location for thunderstorm development. Widespread severe weather is not anticipated, although a strong storm or two could produce gusty winds. Wet antecedent conditions persist across the entire area, especially in central Georgia, where the highest rainfall totals have been observed thus far this week. Heavy rainfall from training storms could therefore pose a high risk for flash flooding, and the Flash Flood Watch remains in place through this evening. On Friday, the closed low will re-open as it continues to move northeast and is finally and mercifully absorbed by a broad upper trough covering much of the eastern CONUS. The axis of the trough will set up to the immediate west of Georgia, and disturbances rotating around the base of the trough will allow for more scattered showers and isolated thunderstorms once again. As the trough axis moves eastward throughout the day, rain chances will begin to diminish from west to east across the forecast area. The highest rain chances and amounts will be located across central and eastern Georgia throughout the day on Friday, where an additional 1-2 inches of rain, along with some locally higher amounts, will be possible through the remainder of the short term period. Rain chances are then expected to come to an end during the overnight hours Friday night into Saturday morning as northwesterly flow sets up behind the trough axis, leading to a drier weather pattern as we go into the weekend. King .LONG TERM /Saturday through Thursday/... Long term forecast looks to be primarily dry. Synoptic pattern shows a cutoff low forming just east of the area, shifting the local CWA into a more northwesterly upper level flow as moisture continues to be pushed to our east. Ridging is expected to build in from the Gulf of Mexico through the weekend with dry conditions expected. By early next week another low forms and pushes into the northern Plains by Wednesday. This low lifts rather quickly, but not before introducing a little moisture across the local forecast area on Tuesday. Towards the end of the period, the ridge begins to flatten, but overall not really expecting much in the way of precipitation through the next 7 days. High temperatures through the extended period are forecast to be in the 70s in the mountains, with upper 70s to the 80s elsewhere, around 3 to 8 degrees above average. Low temperatures will be in the 50s in the mountains, with 60s elsewhere, around 8 to 15 degrees above average. Reaves AVIATION... 00Z Update... IFR/LIFR ceilings and patchy fog are anticipated once again starting at any time and continuing through the early morning hours. Scattered showers and isolated thunderstorms are expected to continue to develop during the night...but may not always affect the taf sites. Winds are expected to become light and variable overnight...gradually shifting to N to NW 5 to 8kts by Friday afternoon. //ATL Confidence...00Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 67 78 62 80 / 70 50 30 10 Atlanta 67 78 62 80 / 60 30 10 5 Blairsville 61 73 55 77 / 70 40 20 10 Cartersville 65 79 60 81 / 50 20 10 5 Columbus 67 82 63 83 / 60 20 10 5 Gainesville 66 75 61 79 / 70 40 20 10 Macon 67 82 62 83 / 70 60 20 10 Rome 66 81 60 83 / 40 20 10 5 Peachtree City 65 80 60 81 / 60 30 10 5 Vidalia 70 82 66 83 / 60 70 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Greene...Gwinnett...Hall...Haralson...Harris...Heard...Henry... Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Talbot...Taylor...Towns...Troup...Union...Upson... Walker...Walton...Webster...White...Whitfield. && SHORT TERM...41 LONG TERM....Reaves AVIATION...41
Hazardous weather outlook, Oct 7, 2:50 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Thu Oct 7 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Thu Oct 7 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Locally heavy rainfall and isolated thunderstorms will continue through tonight, which could lead to localized flash flooding. A Flash Flood Watch remains in effect for portions of north and central Georgia through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are possible across much of north and central Georgia Friday, and across the far eastern portions of the area on Saturday. The primary threat with any thunderstorms will be occasional lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 7, 5:39 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT THU OCT 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 1 WSW BRADLEY 33.05N 83.57W
10/06/2021 JONES GA EMERGENCY MNGR
WASH OUT IN THE 200 BLOCK OF WHEELER RD
&&
EVENT NUMBER FFC2100631
THIEMLocal storm report, Oct 7, 6:02 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT THU OCT 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLASH FLOOD 1 S RESSEAUS CROSSROADS 33.19N 83.44W
10/06/2021 JONES GA EMERGENCY MNGR
BRIDGE OUT AT HWY 44 AND BIG CEDAR CREEK.
&&
EVENT NUMBER FFC2100632
THIEMLocal storm report, Oct 7, 6:28 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT THU OCT 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 2 E RUSSELLVILLE 32.90N 83.96W
10/06/2021 MONROE GA EMERGENCY MNGR
TREADWELL RD CLOSED IN RUSSELLVILLE
&&
EVENT NUMBER FFC2100633
THIEMLocal storm report, Oct 7, 6:35 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT THU OCT 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD CULLODEN 32.86N 84.09W
10/06/2021 MONROE GA EMERGENCY MNGR
FLOODING AFFECTING SEVERAL BUILDINGS IN THE CULLODEN
AREA.
&&
EVENT NUMBER FFC2100634
THIEMSpecial weather statement, Oct 7, 7:04 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Thu Oct 7 2021
GAZ023-025-034-035-080030-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
704 PM EDT Thu Oct 7 2021
...Heavy rain will impact portions of northwestern Barrow,
northeastern Gwinnett, southeastern Hall and northwestern Jackson
Counties through 830 PM EDT...
At 702 PM EDT, heavy rain was occurring at Chateau Elan, or 9 miles
northwest of Winder, moving northeast at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Gainesville, Jefferson, Commerce, Sugar Hill, Suwanee, Buford,
Braselton, Auburn, Flowery Branch, Maysville, Arcade, Hoschton,
Pendergrass, Talmo, Rest Haven, Candler, Peach State Speedway,
Thompsons Mill, Chateau Elan and Chestnut Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3428 8360 3425 8356 3426 8353 3426 8351
3425 8347 3424 8346 3410 8353 3399 8401
3410 8407 3431 8367
TIME...MOT...LOC 2303Z 242DEG 12KT 3410 8381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 7, 8:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
838 PM EDT Thu Oct 7 2021
GAZ093-104-105-080115-
Macon GA-Dooly GA-Sumter GA-
838 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of southeastern Macon,
western Dooly and northeastern Sumter Counties through 915 PM EDT...
At 838 PM EDT, a strong thunderstorm was over Flint River Wma, or 12
miles west of Vienna, moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Vienna, Byromville, Lilly, Dooling, Drayton, Methvins, Flint River
Wma and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3213 8412 3233 8392 3211 8373 3201 8401
TIME...MOT...LOC 0038Z 233DEG 11KT 3211 8401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:11 PM EDT | Special Weather Statement | FFC | Lamar | 64 min |
| Oct 7, 9:17 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Oct 7, 9:42 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Oct 7, 9:52 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Oct 7, 10:00 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Oct 7, 10:33 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Oct 7, 10:47 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs | 43 min |
| Oct 7, 11:27 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 33 min |
| Oct 7, 11:58 PM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
| Oct 8, 12:04 AM EDT | Special Weather Statement | FFC | Twiggs | 26 min |
| Oct 8, 12:32 AM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Oct 8, 12:39 AM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 16 hr |
| Oct 8, 12:50 AM EDT | Special Weather Statement | FFC | Twiggs | 25 min |
| Oct 8, 1:05 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 40 min |
| Oct 8, 1:43 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 32 min |
| Oct 8, 1:59 AM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Oct 8, 2:15 AM EDT | Severe Thunderstorm Warning | FFC | Laurens | 30 min |
| Oct 8, 2:31 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Oct 8, 2:45 AM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wheeler | 34 min |
| Oct 8, 2:47 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens | 6 hr |
| Oct 8, 3:17 AM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Oct 8, 3:21 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 3:41 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Dooly, Houston, Pulaski | 7 hr |
| Oct 8, 3:48 AM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Oct 8, 3:51 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 4:13 AM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Oct 8, 4:20 AM EDT | Special Weather Statement | FFC | Treutlen | 25 min |
| Oct 8, 4:51 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 5:03 AM EDT | Flash Flood Warning | FFC | Dodge, Laurens, Pulaski, Wilcox | 8 hr |
| Oct 8, 5:40 AM EDT | Special Weather Statement | FFC | Montgomery | 35 min |
| Oct 8, 5:43 AM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Oct 8, 6:19 AM EDT | Special Weather Statement | FFC | Montgomery | 26 min |
| Oct 8, 6:22 AM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Oct 8, 6:53 AM EDT | River Flood Warning | FFC | Dooly | 6 hr |
| Oct 8, 7:08 AM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Oct 8, 7:20 AM EDT | Flash Flood Warning | FFC | Dodge, Telfair, Wilcox | 5 hr |
| Oct 8, 7:45 AM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Oct 8, 8:53 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens, Treutlen | 3 hr |
| Oct 8, 9:02 AM EDT | Flash Flood Warning | FFC | Dooly, Sumter | 88 min |
| Oct 8, 9:56 AM EDT | Flash Flood Warning | FFC | Butts, Monroe | 101 min |
| Oct 8, 12:33 PM EDT | River Flood Warning | FFC | Jones | 10 hr |
| Oct 8, 2:12 PM EDT | River Flood Warning | FFC | Pulaski | 32 hr |
| Oct 8, 3:37 PM EDT | River Flood Warning | FFC | Dooly | 14 hr |
| Oct 8, 5:42 PM EDT | Flash Flood Warning | FFC | Laurens | 2 hr |
| Oct 8, 6:26 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.